MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011499-18
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a superior mesenteric artery (sma).The 6.0x18mm herculink elite balloon expandable stent system (bess) was selected as the vessel size matched the lesion.The bess was advanced and inflated; however, the stent could not be deployed against the vessel wall and dislodged.The balloon was attempted to be deflated, but would not fully deflate and a syringe was used to pull negative pressure continuously to completely deflate the bess.The bess was withdrawn and the shaft was noted to be kinked.The stent migrated to the iliac artery and became stuck.The stent remains in the anatomy with no treatment provided.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional inspection was performed on the returned device.The reported shaft damages and stent dislodgement were confirmed.The reported deflation issues were unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the rx herculink elite renal and biliary stent system instructions for use (ifu), indication for use, states: the rx herculink elite renal stent system is indicated for use in patients with atherosclerotic disease of the renal arteries following sub-optimal percutaneous transluminal renal angioplasty (ptra) of a de novo restenosis atherosclerotic lesion(= 15 mm in length) located within 10 mm of the renal ostium and with a reference vessel diameter of 4.0 ¿ 7.0 mm.Suboptimal ptra is defined as = 50% residual stenosis, = 20 mmhg peak systolic or = 10 mmhg mean translesional pressure gradient, flow -limiting dissection, or timi [thrombolysis in myocardial infarction] flow < 3.In this case, the ifu violation of used in the wrong anatomy does not appear to have cause or contributed to the reported complaint.A cine was received and reviewed by an abbott vascular clinical specialist for the stent in question (rx herculink 6.0x18mm) and it appears to be too small in diameter for the vessel being treated.From the provided images it cannot be determined if the sds balloon failed to inflate to maximum diameter, thus causing the undersized stent diameter, or if the stent size selected was too small in diameter.The provided images display the stent moving freely in the target vessel while still attached to the inflated sds balloon.No evidence can be seen of the sds balloon failing to deflate as was reported in the complaint summary.The stent in question can be seen migrating freely in the patient¿s anatomy after the failed deployment at the target location.The provided images conclude the procedure with the intended vessel and stenosis treated using what appears to be a stent both larger in diameter and longer in length than the stent in question (rx herculink 6.0x18mm).Based on the cine review provided and reported information, the investigation was unable to determine a conclusive cause for the reported deflation issues and stent dislodgement.In this case, it is possible that manipulation during the procedure caused damage to the shaft not allowing the sds to fully inflate and deflate causing the stent deployment issues, ultimately resulting in the stent dislodgement; however, this could not be confirmed.Further manipulation during attempts to deflate the balloon, likely resulted in the reported stretching and twisting of the inner/outer member.Additionally, the patient effect appears to be related to the operational context of the procedure as the stent migrated and became stuck in the iliac artery with no further treatment required.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12831813
Report Number2024168-2021-10496
Device Sequence Number4571374
Product Code NIN
UDI-Device Identifier08717648078200
UDI-Public08717648078200
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1011499-18
Device Catalogue Number1011499-18
Device Lot Number1011861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown